Tornadoes · United States · Texas · 2007
EF1 tornado, Bartonville, Texas, April 24, 2007
This EF1 tornado ran 2.5 miles across Denton County on April 24, 2007, touching down at 7:19 PM CDT and reaching 50 yards wide. It killed nobody, and did $100,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- April 24, 2007
- Touchdown
- 7:19 PM CDT (00:19 UTC)
- Lifted
- 7:22 PM CDT (00:22 UTC)
- On the ground
- 3 minutes
- Path length
- 2.5 miles (4.0 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- County
- Denton County
- Touchdown point
- 33.013, -97.163
- Lift-off point
- 33.039, -97.081
- Record number
- 0704241819-01
What the Weather Service recorded
Low level moisture was in place across North Texas as an upper level low pressure system moved into the western half of the state. Large hail reports along with damaging winds and flash flooding were common throughout this twelve-hour event.
This tornado touched down in Flower Mound, near Bolo Lane just north of Lake Grapevine. Significant tree damage occurred in this area, and a house lost part of it's roof. The damage continued about a half mile east-northeast to Couer Du Lac Lane where the tornado caused substantial roof damage to two homes. Trees, fences, and a horse barn were also damaged in this area. Sporadic tree damage continued east-northeast almost a mile. Here, another subdivision suffered roof damage. Wind speeds were estimated to be 80-85 MPH.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
The county was under a tornado watch, issued at 16:49 UTC and running to 02:46 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 16:49 UTC | 02:46 UTC | Tornado Watch | FWD |
| 18:27 UTC | 19:30 UTC | Severe Thunderstorm Warning | FWD |
| 19:06 UTC | 23:00 UTC | Flash Flood Warning | FWD |
| 19:10 UTC | 20:00 UTC | Tornado Warning | FWD |
| 23:22 UTC | 00:15 UTC | Severe Thunderstorm Warning | FWD |
| 00:00 UTC | 01:00 UTC | Severe Thunderstorm Warning | FWD |
| 01:45 UTC | 04:45 UTC | Flash Flood Warning | FWD |
| 02:09 UTC | 03:15 UTC | Severe Thunderstorm Warning | FWD |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:56 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at Apr 24, 3:02 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Apr 24, 3:02 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 302 PM CDT TUE APR 24 2007 ...SEVERE WEATHER EVENT IN PROGRESS ACROSS NORTH TEXAS... .DISCUSSION... UPPER LEVEL LOW IS EJECTING INTO WESTERN KANSAS AND THE OKLAHOMA PANHANDLE. DRY LINE/COLD FRONT IS ALIGNED JUST WEST OF OUR FORECAST AREA. THUNDERSTORMS HAVE RAPIDLY DEVELOPED IN THE PRIME ENVIRONMENT FOR SEVERE WEATHER. 18Z FWD SOUNDING REVEALED THE CAPPING INVERSION /AND LAYER WITHIN/ COOLED SINCE THE 12Z RAOB. LOW LEVEL HELICITIES INCREASED BETWEEN 12Z AND 18Z...WITH THE HODOGRAPH BECOMING MORE FAVORABLE FOR TORNADIC STORMS. HEAVY RAIN ALREADY IN PROGRESS...AND AS THE SHOWERS/THUNDERSTORMS INCREASE IN COVERAGE AND CONGEAL OVER OUR SOUTHEAST ZONES...WIDESPREAD FLOODING WILL BE POSSIBLE. WE HAVE ISSUED A FLASH FLOOD WATCH FOR AREAS ALONG AND SOUTHEAST OF AN ATHENS TO KILLEEN LINE FROM 00Z TO 12Z WEDNESDAY. SEVERE WEATHER THREAT WILL CONTINUE ACROSS NORTH TEXAS THROUGH THE REMAINDER OF THE AFTERNOON AND THROUGHOUT THE EVENING HOURS. ANY STORMS THAT DEVELOP ALONG AND AHEAD OF THE DRY LINE/COLD FRONT WILL HAVE THE POTENTIAL FOR TORNADOES...LARGE HAIL...AND DAMAGING WINDS. CURRENTLY...TORNADO WATCHES COVER ALL BUT OUR SOUTHEAST ZONES. AS WE APPROACH EVENING...A TORNADO WATCH WILL LIKELY BE ADDED TO INCLUDE THE WACO/TEMPLE/KILLEEN AREAS. SHOWERS AND THUNDERSTORMS WILL LINGER IN OUR EAST/SOUTHEAST ZONES THROUGH MID AFTERNOON WEDNESDAY...BEFORE FINALLY SHIFTING INTO SOUTH TEXAS AND LOUISIANA. DRY CONDITIONS CAN BE EXPECTED THURS AND INTO EARLY FRIDAY...WITH HIGHS IN THE MID 70S. CANADIAN/DGEX/ECMWF HAVE COME IN LINE WITH THE GFS IN REGARDS TO THE FRIDAY NIGHT/SAT MORNING SYSTEM. WE WILL CARRY SLIGHT CHC AND CHC POPS DURING THIS TIME FRAME. REMAINDER OF THE EXTENDED FORECAST LOOKS DRY AS MID/UPPER LEVEL RIDGING DEVELOPS AND SFC HIGH PRESSURE SETTLES INTO THE REGION. SCHULTZ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 63 75 52 75 54 / 60 10 10 10 10 WACO, TX 64 78 50 78 53 / 80 20 0 0 10 PARIS, TX 65 74 51 70 47 / 80 30 10 10 10 DENTON, TX 62 76 50 75 52 / 50 10 10 10 10 MCKINNEY, TX 62 74 52 74 51 / 60 20 10 10 10 DALLAS, TX 64 75 53 76 53 / 70 10 10 10 10 TERRELL, TX 63 75 52 75 52 / 70 20 10 10 10 CORSICANA, TX 64 77 52 77 54 / 80 30 10 0 10 TEMPLE, TX 65 83 52 79 55 / 80 30 0 0 10 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING FOR THE FOLLOWING ZONES: TXZ135-145>148-158>162-174-175. &&
Hazardous weather outlook, Apr 24, 1:51 PM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR EXPIRATION TIME NATIONAL WEATHER SERVICE FORT WORTH TX 151 PM CDT TUE APR 24 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 151 PM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. ...SIGNIFICANT SEVERE WEATHER EPISODE EXPECTED THROUGH THIS EVENING... .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS CONTAINING LARGE HAIL...DAMAGING WINDS TO 70 MPH...AND A FEW TORNADOES. THE GREATEST THREAT FOR DISCREET SUPER-CELLS AND POSSIBLE TORNADOES APPEARS TO BE FROM THIS AFTERNOON INTO MID EVENING...ESPECIALLY IN AND NEAR THE RED RIVER WHERE SURFACE WINDS MAY TEND TO BACK AROUND TO THE SOUTHEAST IN CLOSER PROXIMITY TO A SURFACE LOW PRESSURE SYSTEM EASING EAST INTO WESTERN OKLAHOMA. STORM ACTIVITY SHOULD CONGEAL MORE INTO A LINEAR SQUALL LINE BY MID EVENING...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. AS THE UPPER LEVEL SYSTEM PULLS OVER OKLAHOMA...A PACIFIC COLD FRONT SHOULD SLOWLY PUSHING INTO WESTERN SECTIONS OF NORTH TEXAS BY MIDNIGHT INTO THE EARLY MORNING HOURS WEDNESDAY. THIS MAY LEND TO STALLING TRENDS TO THE THUNDERSTORMS OVER SOUTH AND SOUTHEAST PORTIONS OF NORTH TEXAS. AS A RESULT...WIDESPREAD RAINFALL BETWEEN 2 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS IN EXCESS 4 INCHES MAY OCCUR SOUTH OF ATHENS...CORSICANA...WACO...KILLEEN LINE. THUS... FLASH FLOODING WILL BECOME AN INCREASING CONCERN AS THE NIGHT PROGRESSES...AND INTO EARLY WEDNESDAY MORNING. RESIDENTS OF NORTH TEXAS SHOULD VERY CLOSELY MONITOR RAPIDLY CHANGING... HAZARDOUS WEATHER SITUATION AND TAKE NECESSARY PRECAUTIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL CONTINUE INTO THE MORNING HOURS WEDNESDAY... NAMELY ACROSS FAR EAST AND SOUTHEAST PORTIONS OF THE AREA. ISOLATED SEVERE STORMS...LOCALLY HEAVY RAINFALL...AND FLASH FLOODING WILL STILL BE POSSIBLE OVER THESE AREAS. A FEW STORMS COULD REMAIN STRONG WITH GUSTY WINDS AND HAIL. STORM ACTIVITY SHOULD PUSH EAST OUT OF THE AREA BY WEDNESDAY AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL PROVIDE ANOTHER CHANCE OF STORMS FRIDAY INTO SATURDAY MORNING. AT THIS TIME...THE SEVERE WEATHER THREAT IS UNCERTAIN...THOUGH A FEW STORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IMMINENT FOR ALL OF NORTH TEXAS THROUGH THIS EVENING...THEN MAINLY AREAS SOUTHEAST OF PARIS...DALLAS...GATESVILLE LINE AFTER MIDNIGHT. EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR WEATHER CONDITIONS VERY CLOSELY THROUGH TONIGHT. 05/
In the hours before
Local storm report, Apr 24, 6:02 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
602 PM CDT TUE APR 24 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM FLASH FLOOD PILOT POINT 33.40N 96.96W
04/24/2007 DENTON TX AMATEUR RADIO
NURSING HOME THREATENEDLocal storm report, Apr 24, 6:14 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
614 PM CDT TUE APR 24 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 2 S WEATHERFORD 32.73N 97.77W
04/24/2007 E1.00 INCH PARKER TX AMATEUR RADIO
QUARTER SIZE HAIL JUST SOUTH OF WEATHERFORDSpecial weather statement, Apr 24, 6:23 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 623 PM CDT TUE APR 24 2007 TXZ130-141-250000- ERATH TX-COMANCHE TX- 623 PM CDT TUE APR 24 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL COMANCHE COUNTY SOUTH CENTRAL ERATH COUNTY AT 623 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES EAST OF COMANCHE...MOVING NORTHEAST AT 25 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING FOR NORTH CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR EASTERN TEXAS. LAT...LON 3194 9851 3184 9843 3198 9809 3216 9821 13
Local storm report, Apr 24, 6:35 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
635 PM CDT TUE APR 24 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG 2 SE WAEATHERFORD 32.74N 97.75W
04/24/2007 PARKER TX BROADCAST MEDIA
MEDIA RELAYED DAMAGE TO AN AWNING AT A GAS STATION NEAR
TX HWY 5 & I-20Local storm report, Apr 24, 6:39 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
639 PM CDT TUE APR 24 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL WEATHERFORD 32.76N 97.77W
04/24/2007 E0.88 INCH PARKER TX PUBLIC
MEDIA RELAYED REPORT OF NICKEL HAIL WEST SIDE OF
WEATHERFORDSpecial weather statement, Apr 24, 7:09 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
709 PM CDT TUE APR 24 2007
TXZ130-250045-
ERATH TX-
709 PM CDT TUE APR 24 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN ERATH COUNTY
AT 709 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF RANGER...MOVING EAST AT 40 MPH.
THE BULK OF THIS STORM WILL MOVE QUICKLY INTO PALO PINTO
COUNTY...BUT RESIDENTS OF EXTREME NORTHWESTERN ERATH COUNTY SHOULD
TAKE SHELTER.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING
FOR NORTH CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT TUESDAY EVENING FOR EASTERN TEXAS.
LAT...LON 3251 9809 3249 9808 3246 9808 3245 9806
3244 9843 3243 9844 3243 9847 3250 9847
13The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Fort Worth, TX (KFWD), 00:00Z
0.3 hours before the tornado, 27 km from the path. April 25, 2007.
- Mixed-layer CAPE
- 1510 J/kg
- Mixed-layer CIN
- -21 J/kg
- Surface CAPE
- 1780 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.2
- 0-3 km lapse rate
- 5.3 K/km
Fort Worth, TX (KFWD), 12:00Z
11.7 hours after it, 27 km from the path. April 25, 2007.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -96508 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 2095 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.4 K/km
The surface observations
Dallas/Ft Worth (DFW), 16 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 22:19 UTC | 71.6 | 68 | 170° 20 kt | 1005.8 | BR | |
| 22:34 UTC | 71.6 | 68 | 170° 20 kt | 24 | 1006.1 | BR |
| 22:42 UTC | 71.6 | 68 | 180° 15 kt | 1006.4 | BR | |
| 22:51 UTC | 71.6 | 68 | 180° 16 kt | 20.99 | 1006.4 | -RA BR |
| 22:53 UTC | 72 | 68 | 180° 15 kt | 21 | 1006.4 | -RA BR |
| 23:53 UTC | 73 | 67 | 180° 15 kt | 1006.4 | -RA | |
| 00:53 UTC | 73 | 67 | 180° 20 kt | 27 | 1006.4 | |
| 01:53 UTC | 73 | 67 | 190° 11 kt | 1008.1 | -TSRA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Dallas/Ft Worth radar (KFWS), 53 km away, was scanning. The volume nearest the touchdown began at 00:19 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:05 UTC | FLASH FLOOD | Denton | Denton, TX | FLOODING ON 1-35 E BETWEEN LOOP 288 AND STATE SCHOOL ROAD. ALSO STREET FLOODING ON UNT CAMPUS |
| 22:51 UTC | FLASH FLOOD | Pilot Point | Denton, TX | NURSING HOME THREATENED |
| 22:59 UTC | FLASH FLOOD | 3 Se Decatur | Wise, TX | HIGHWAY 287 CLOSED SOUTH OF DECATUR...SEVERAL SECONDARY ROADS FLOODED |
| 00:20 UTC | TSTM WND DMG | Flower Mound | Denton, TX | IN WESTERN PART OF FLOWER MOUND...NUMEROUS TREES DOWN...ROOF DAMAGE TO HOUSE |
| 01:45 UTC | FLASH FLOOD | 15 S Decatur | Wise, TX | LOW WATER CROSSING COVERED ALONG CR 3585 |
| 01:57 UTC | FUNNEL CLOUD | Fort Worth | Tarrant, TX | FUNNEL CLOUD NEAR I-20 AND LAKESIDE AREA. POSSIBLE TORNADO. |
| 01:57 UTC | HAIL 1 | Lakeside | Tarrant, TX | |
| 01:57 UTC | HAIL 1.25 | Fort Worth | Tarrant, TX | |
| 02:09 UTC | FLASH FLOOD | Celina | Collin, TX | FM 455 BETWEEN PILOT POINT AND CELINA HAS WATER OVER THE ROAD |
| 02:10 UTC | HAIL 1 | Haslet | Tarrant, TX | MOSTLY NICKEL HAIL BUT SOME QUARTERS. WINDS ESTIMATED AT 50-60 MPH. RAINFALL TOTAL OVER 7 INCHES |
| 02:12 UTC | TSTM WND GST 60 | River Oaks | Tarrant, TX | |
| 02:15 UTC | FLASH FLOOD | Tioga | Grayson, TX | BARRICADES NEEDED ON HWY 56 SOUTH OF SHERMAN, FM 121 IN TIOGA HAS WATER OVER ROAD, WATER OVER ROADS EAST OF VAN ALSTYNE AND FLOODING IN GUNTER |
| 02:57 UTC | FLASH FLOOD | Frisco | Collin, TX | MINOR STREET FLOODING IN STREETS |
| 02:57 UTC | HAIL 1 | 1 W Lake Worth | Tarrant, TX | IN LAKESIDE AREA |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2007 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of April 24, 2007
22 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 24 | 11:58 AM MDT | EF0 | Cheyenne, CO | 0.5 | 10 | $25,000 | ||
| April 24 | 12:15 PM MDT | EF0 | Cheyenne, CO | 4.0 | 25 | |||
| April 24 | 12:38 PM MDT | EF0 | Lincoln, CO | 2.0 | 50 | |||
| April 24 | 12:58 PM MDT | EF0 | Lincoln, CO | 0.1 | 50 | |||
| April 24 | 2:00 PM CDT | EF1 | Hood, TX | 0.5 | 50 | $200,000 | ||
| April 24 | 2:20 PM CDT | EF0 | Denton, TX | 1.0 | 50 | $40,000 | ||
| April 24 | 1:26 PM MDT | EF1 | Cheyenne, CO | 4.5 | 25 | $1,000 | ||
| April 24 | 1:37 PM MDT | EF0 | Cheyenne, CO | 4.0 | 25 | |||
| April 24 | 1:48 PM MDT | EF0 | Wallace, KS | 0.5 | 10 | |||
| April 24 | 1:55 PM MDT | EF0 | Cheyenne, CO | 5.0 | 50 | |||
| April 24 | 2:00 PM MDT | EF0 | Cheyenne, CO | 0.5 | 10 | |||
| April 24 | 2:00 PM MDT | EF0 | Cheyenne, CO | 0.5 | 10 | |||
| April 24 | 3:27 PM CDT | EF0 | Osage, OK | 5.5 | 100 | |||
| April 24 | 6:20 PM CDT | EF0 | Barton, MO | 2.8 | 25 | $5,000 | ||
| April 24 | 7:01 PM CDT | EF0 | Reno, KS | 0.0 | 25 | |||
| April 24 | 7:01 PM CDT | EF3 | Maverick, TX | 4.0 | 400 | 7 | $80 million | |
| April 24 | 7:09 PM CDT | EF0 | Reno, KS | 0.0 | 25 | |||
| April 24 | 7:12 PM CDT | EF0 | Reno, KS | 0.0 | 25 | |||
| April 24 | 7:14 PM CDT | EF0 | Reno, KS | 0.0 | 25 | |||
| April 24 | 7:16 PM CDT | EF0 | Reno, KS | 0.0 | 25 | |||
| April 24 | 7:29 PM CDT | EF0 | Reno, KS | 0.0 | 25 | |||
| April 24 | 7:43 PM CDT | EF1 | Franklin, AR | 1.0 | 100 | $125,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.